Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What does severe pain in the feet at night in a diabetic indicate?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1723 Questions
Question
my husband is 86 years old and he has type 2 Diabetes His main problem is his feet burning and stinging at night. D o you have any answers. He uses 30 units of Lanus insulin and a sliding scale for regular insulin. Please help us.
Fri, 4 May 2018 in Diabetes
 
 
Answered by Dr. Mirjeta Guni 42 minutes later
Brief Answer:
Diabetic neuropathy is suspected;

Detailed Answer:
Hello and thank you for asking!
I can understand your concern regarding to your husband's health.
The pain you described is due to a chronic damage of the periferic nerves from Diabetes, called Diabetic neuropathy.
There are some medications helping to relieve this kind of pain: amiltriptylin, pregabalin, gabapentin, tramadol ect. You should discuss with his treating physician which of them is suitable for him ( having into consideration the presence of other pathologies like hypertension that may be aggravated from some of them).
Of course the blood sugar should be maintained within the normal ranges or target ranges as recommended by his physician to prevent further aggravation of the neuropathy.
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor